Alert archive / California / Winter Storm Warnings in 2011

Winter Storm Warning 8, NWS Sacramento, CA

May 15, 2011

NWS Sacramento, CA issued this winter storm warning at May 15, 2011, 9:22 PM PDT. It took effect at May 16, 2011, 4:00 PM PDT. It was in force for 37 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 15, 2011, 9:22 PM PDT (04:22 UTC)
In effect from
May 16, 2011, 4:00 PM PDT
Expired
May 18, 2011, 5:00 AM PDT
In force
37 hr
Issued by
NWS Sacramento, CA

The text

As transmitted, in the capitals the NWS used until 2016.

489 
WWUS46 KSTO 160422
WSWSTO

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
922 PM PDT SUN MAY 15 2011

...ANOTHER LATE SEASON STORM SYSTEM WILL IMPACT MOUNTAIN TRAVEL
AND RECREATIONAL ACTIVITIES LATE MONDAY THROUGH TUESDAY...

.ANOTHER LATE SEASON COLD LOW PRESSURE SYSTEM WILL BRING ANOTHER
ROUND OF SNOW...GUSTY WINDS AND COLD TEMPERATURES TO THE SIERRA
NEVADA MONDAY AND TUESDAY. OCCASIONALLY HEAVY SNOW WITH WIND
GUSTS IN EXCESS OF 40 MPH ARE LIKELY OVER MOUNTAIN PASSES. TRAVEL
IN THE MOUNTAINS MAY BE HAZARDOUS AT TIMES. BACK COUNTRY AND
RECREATIONAL TRAVEL MAY ALSO BE DANGEROUS INTO WEDNESDAY.

BE PREPARED FOR WINTER TRAVELING CONDITIONS IF YOU PLAN TO DRIVE
IN THE MOUNTAINS. CARRY CHAINS AND WARM CLOTHES AND BE SURE TO
CHECK YOUR VEHICLE BEFORE DEPARTING.

CAZ068-069-161630-
/O.CAN.KSTO.WS.W.0007.000000T0000Z-110516T0600Z/
/O.NEW.KSTO.WS.W.0008.110516T2300Z-110518T0500Z/
WESTERN PLUMAS COUNTY/LASSEN PARK-
WEST SLOPE NORTHERN SIERRA NEVADA-
INCLUDING THE CITIES OF...CHESTER...QUINCY
922 PM PDT SUN MAY 15 2011

...WINTER STORM WARNING IN EFFECT FROM 4 PM MONDAY TO 10 PM PDT
TUESDAY ABOVE 5500 FEET...
...WINTER STORM WARNING IS CANCELLED FOR TODAYS STORM...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WINTER
STORM WARNING ABOVE 5500 FEET WESTERN PLUMAS COUNTY AND THE WEST
SLOPE OF THE NORTHERN SIERRA ALONG WITH LASSEN PARK WHICH IS IN
EFFECT FROM 4 PM MONDAY TO 10 PM PDT TUESDAY. THE WINTER STORM
WARNING FROM TODAYS STORM HAS BEEN CANCELLED.

* SNOW ACCUMULATIONS: TOTAL ACCUMULATIONS OF 10 TO 14 INCHES OF
  SNOW ABOVE 7000 FEET WITH 5 TO 10 INCHES ABOVE 5500 FEET... AND
  1 TO 4 INCHES ABOVE 4000 FEET ARE EXPECTED WITH THIS STORM
  SYSTEM.

* ELEVATION: ABOVE 5500 FEET.

* TIMING: SCATTERED SNOW SHOWERS WILL CONTINUE INTO THIS EVENING
  BRINGING HEAVY SNOW AT TIMES. 

* LOCATIONS INCLUDE: CHESTER...QUINCY...BLUE CANYON...SKI 
  RESORT AREAS AND LASSEN NATIONAL PARK.

* WINDS: SOUTHWEST WIND GUSTS TO 45 MPH ARE POSSIBLE WITH 
  REDUCED VISIBILITY IN BLOWING SNOW. 

* IMPACTS: LATE SEASON WINTER WEATHER WITH SNOW...STRONG WINDS AND
  COLD TEMPERATURES. DANGEROUS TRAVELING CONDITIONS IN ICE AND
  SNOW ARE POSSIBLE AT TIMES. CARRY WINTER SURVIVAL GEAR IF
  TRAVELING TO THE MOUNTAINS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR WILL OCCUR. STRONG WINDS ARE ALSO
POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS.

&&


$$

BARUFFALDI
6 follow-up statements
897 
WWUS46 KSTO 160515 CCA
WSWSTO

URGENT - WINTER WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE SACRAMENTO CA
1012 PM PDT SUN MAY 15 2011

...ANOTHER LATE SEASON STORM SYSTEM WILL IMPACT MOUNTAIN TRAVEL
AND RECREATIONAL ACTIVITIES LATE MONDAY THROUGH TUESDAY...

.ANOTHER LATE SEASON COLD LOW PRESSURE SYSTEM WILL BRING ANOTHER
ROUND OF SNOW...GUSTY WINDS AND COLD TEMPERATURES TO THE SIERRA
NEVADA MONDAY AND TUESDAY. OCCASIONALLY HEAVY SNOW WITH WIND
GUSTS IN EXCESS OF 40 MPH ARE LIKELY OVER MOUNTAIN PASSES. TRAVEL
IN THE MOUNTAINS MAY BE HAZARDOUS AT TIMES. BACK COUNTRY AND
RECREATIONAL TRAVEL MAY ALSO BE DANGEROUS INTO WEDNESDAY.

BE PREPARED FOR WINTER TRAVELING CONDITIONS IF YOU PLAN TO DRIVE
IN THE MOUNTAINS. CARRY CHAINS AND WARM CLOTHES AND BE SURE TO
CHECK YOUR VEHICLE BEFORE DEPARTING.

CAZ068-069-161730-
/O.CAN.KSTO.WS.W.0007.000000T0000Z-110516T0600Z/
/O.COR.KSTO.WS.W.0008.110516T2300Z-110518T0500Z/
WESTERN PLUMAS COUNTY/LASSEN PARK-
WEST SLOPE NORTHERN SIERRA NEVADA-
INCLUDING THE CITIES OF...CHESTER...QUINCY
1012 PM PDT SUN MAY 15 2011

...WINTER STORM WARNING IN EFFECT FROM 4 PM MONDAY TO 10 PM PDT
TUESDAY ABOVE 5500 FEET...
...WINTER STORM WARNING IS CANCELLED FOR TODAYS STORM...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WINTER
STORM WARNING ABOVE 5500 FEET WESTERN PLUMAS COUNTY AND THE WEST
SLOPE OF THE NORTHERN SIERRA ALONG WITH LASSEN PARK WHICH IS IN
EFFECT FROM 4 PM MONDAY TO 10 PM PDT TUESDAY. THE WINTER STORM
WARNING FROM TODAYS STORM HAS BEEN CANCELLED.

* SNOW ACCUMULATIONS: TOTAL ACCUMULATIONS OF 10 TO 14 INCHES OF
  SNOW ABOVE 7000 FEET WITH 5 TO 10 INCHES ABOVE 5500 FEET... AND
  1 TO 4 INCHES ABOVE 4000 FEET ARE EXPECTED WITH THIS STORM
  SYSTEM.

* ELEVATION: ABOVE 5500 FEET.

* TIMING: SCATTERED SNOW SHOWERS DEVELOPING ON MONDAY WILL BECOME
  HEAVY AT TIMES MONDAY NIGHT THROUGH TUESDAY EVENING.

* LOCATIONS INCLUDE: CHESTER...QUINCY...BLUE CANYON...SKI 
  RESORT AREAS AND LASSEN NATIONAL PARK.

* WINDS: SOUTHWEST WIND GUSTS TO 45 MPH ARE POSSIBLE WITH 
  REDUCED VISIBILITY IN BLOWING SNOW. 

* IMPACTS: LATE SEASON WINTER WEATHER WITH SNOW...STRONG WINDS AND
  COLD TEMPERATURES. DANGEROUS TRAVELING CONDITIONS IN ICE AND
  SNOW ARE POSSIBLE AT TIMES. CARRY WINTER SURVIVAL GEAR IF
  TRAVELING TO THE MOUNTAINS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR WILL OCCUR. STRONG WINDS ARE ALSO
POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS.

&&


$$

BARUFFALDI
226 
WWUS46 KSTO 161013
WSWSTO

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
313 AM PDT MON MAY 16 2011

...ANOTHER LATE SEASON STORM SYSTEM WILL IMPACT THE NORTHERN
SIERRA NEVADA AND EXTREME SOUTHERN CASCADE RANGE LATE TODAY INTO
EARLY WEDNESDAY...

.ANOTHER LATE SEASON COLD LOW PRESSURE SYSTEM WILL BRING ANOTHER
ROUND OF SNOW...GUSTY WINDS AND COLD TEMPERATURES TO THE NORTHERN
SIERRA NEVADA AND EXTREME SOUTHERN CASCADE RANGE LATER TODAY INTO
EARLY WEDNESDAY. OCCASIONALLY HEAVY SNOW WITH WIND GUSTS IN EXCESS
OF 40 MPH ARE LIKELY OVER MOUNTAIN PASSES...MAKING TRAVEL
DIFFICULT AND RESULTING IN MISERABLE CONDITIONS FOR OUTDOOR
RECREATIONAL ACTIVITIES.

BE PREPARED FOR WINTER WEATHER CONDITIONS IF YOU PLAN TO DRIVE IN
THE MOUNTAINS. CARRY CHAINS AND WARM CLOTHES AND BE SURE TO CHECK
YOUR VEHICLE BEFORE DEPARTING.

CAZ068-069-162330-
/O.EXT.KSTO.WS.W.0008.110516T2300Z-110518T1200Z/
WESTERN PLUMAS COUNTY/LASSEN PARK-
WEST SLOPE NORTHERN SIERRA NEVADA-
INCLUDING THE CITY OF...CHESTER
313 AM PDT MON MAY 16 2011

...WINTER STORM WARNING NOW IN EFFECT FROM 4 PM THIS AFTERNOON TO
5 AM PDT WEDNESDAY ABOVE 4500 FEET...

THE WINTER STORM WARNING ABOVE 4500 FEET IS NOW IN EFFECT FROM
4 PM THIS AFTERNOON TO 5 AM PDT WEDNESDAY. 

* SNOW ACCUMULATIONS: TOTAL ACCUMULATIONS OF 12 TO 18 INCHES OF
  SNOW ABOVE 7500 FEET WITH 5 TO 10 INCHES ABOVE 5500 FEET...AND 2
  TO 4 INCHES ABOVE 4000 FEET ARE EXPECTED WITH THIS STORM SYSTEM.

* ELEVATION: ABOVE 4500 FEET.

* TIMING: AFTER A BREAK IN PRECIPITATION THIS MORNING...A CHANCE
  OF SNOW WILL RETURN LATER THIS AFTERNOON. PERIODS OF HEAVY SNOW
  WILL DEVELOP TONIGHT. SNOW SHOWERS MAY DECREASE FOR A PERIOD
  LATE TONIGHT AND EARLY TUESDAY BEFORE ANOTHER SYSTEM BRINGS MORE
  SNOW TUESDAY AFTERNOON AND TUESDAY NIGHT.

* LOCATIONS INCLUDE: LASSEN VOLCANIC NATIONAL PARK...CHESTER...
  INTERSTATE 80 OVER DONNER PASS...HIGHWAY 50 OVER ECHO SUMMIT...
  HIGHWAY 88 OVER CARSON PASS.

* WINDS: SOUTHWEST WIND GUSTS TO 40 MPH ARE POSSIBLE THROUGH THE
  PASSES TONIGHT INTO EARLY WEDNESDAY WITH REDUCED VISIBILITY IN
  BLOWING SNOW AT TIMES.

* IMPACTS: LATE SEASON WINTER WEATHER WITH SNOW...GUSTY WINDS AND
  COLD TEMPERATURES. DIFFICULT TRAVELING CONDITIONS IN SNOW AND
  ICE ARE POSSIBLE AT TIMES. MISERABLE CONDITIONS FOR OUTDOOR
  RECREATIONAL ACTIVITIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE
EXPECTED OR WILL OCCUR. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL
MAKE TRAVEL DIFFICULT OR HAZARDOUS.

&&

$$
433 
WWUS46 KSTO 162236
WSWSTO

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
336 PM PDT MON MAY 16 2011

...A LATE SEASON STORM WILL BRING WINTRY CONDITIONS TO THE
NORTHERN SIERRA NEVADA AND EXTREME SOUTHERN CASCADE MOUNTAINS
THROUGH EARLY WEDNESDAY...

.ANOTHER LATE SEASON STORM WILL BRING SNOW...GUSTY
WINDS AND COLD TEMPERATURES TO THE NORTHERN SIERRA NEVADA AND
THE MOUNTAINS OF WESTERN PLUMAS COUNTY AND LASSEN PARK THROUGH
EARLY WEDNESDAY. OCCASIONALLY HEAVY SNOW WITH WIND GUSTS IN EXCESS
OF 45 MPH ARE LIKELY OVER MOUNTAIN PASSES...MAKING TRAVEL
DIFFICULT. OUTDOOR RECREATIONAL ACTIVITIES ARE LIKELY TO BE
UNPLEASANT IN THESE CONDITIONS.

THIS STORM WILL COME IN 2 PARTS...THE FIRST OVERNIGHT
TONIGHT AND THE SECOND PART LATE TUESDAY. THERE MAY BE BRIEF LULL
BETWEEN SYSTEMS DURING THE DAY TUESDAY.

BE PREPARED FOR WINTRY WEATHER CONDITIONS IF YOU PLAN TO DRIVE IN
THE MOUNTAINS. CARRY CHAINS AND WARM CLOTHES AND BE SURE TO CHECK
YOUR VEHICLE BEFORE DEPARTING.

CAZ068-069-171200-
/O.CON.KSTO.WS.W.0008.110516T2300Z-110518T1200Z/
WESTERN PLUMAS COUNTY/LASSEN PARK-
WEST SLOPE NORTHERN SIERRA NEVADA-
INCLUDING THE CITY OF...CHESTER
336 PM PDT MON MAY 16 2011

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 AM PDT
WEDNESDAY ABOVE 4500 FEET...

A WINTER STORM WARNING ABOVE 4500 FEET REMAINS IN EFFECT UNTIL
5 AM PDT WEDNESDAY. 

* SNOW ACCUMULATIONS: TOTAL ACCUMULATIONS OF 12 TO 20 INCHES OF
  SNOW ABOVE 7500 FEET WITH 5 TO 10 INCHES ABOVE 5500 FEET... AND
  2 TO 4 INCHES ABOVE 4000 FEET ARE EXPECTED WITH THIS STORM
  SYSTEM.

* ELEVATION: ABOVE 4500 FEET.

* TIMING: PERIODS OF HEAVY SNOW WILL DEVELOP TONIGHT. SNOW SHOWERS
  MAY DECREASE FOR A PERIOD DURING THE DAY TUESDAY BEFORE ANOTHER
  SYSTEM BRINGS MORE SNOW TUESDAY LATE AFTERNOON INTO TUESDAY NIGHT.

* LOCATIONS INCLUDE: LASSEN VOLCANIC NATIONAL PARK...CHESTER... 
  INTERSTATE 80 OVER DONNER PASS...HIGHWAY 50 OVER ECHO 
  SUMMIT... HIGHWAY 88 OVER CARSON PASS.

* WINDS: SOUTHWEST WIND GUSTS TO 45 MPH ARE POSSIBLE THROUGH THE
  PASSES TONIGHT INTO EARLY WEDNESDAY WITH REDUCED VISIBILITY IN
  BLOWING SNOW AT TIMES.

* IMPACTS: LATE SEASON WINTRY WEATHER WITH SNOW...GUSTY WINDS AND
  COLD TEMPERATURES. DIFFICULT TRAVELING CONDITIONS WITH CHAIN
  CONTROLS ARE EXPECTED AT TIMES. MISERABLE CONDITIONS FOR
  OUTDOOR RECREATIONAL ACTIVITIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE
EXPECTED OR WILL OCCUR. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL
MAKE TRAVEL DIFFICULT OR HAZARDOUS.

&&

$$
060 
WWUS46 KSTO 171151
WSWSTO

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
451 AM PDT TUE MAY 17 2011

...A LATE SEASON STORM WILL BRING WINTER LIKE CONDITIONS TO THE
NORTHERN SIERRA NEVADA AND EXTREME SOUTHERN CASCADE MOUNTAINS
THROUGH EARLY WEDNESDAY...

.ANOTHER LATE SEASON STORM WILL BRING SNOW...GUSTY WINDS AND COLD
TEMPERATURES TO THE NORTHERN SIERRA NEVADA AND THE MOUNTAINS OF
WESTERN PLUMAS COUNTY AND LASSEN PARK THROUGH EARLY WEDNESDAY.
OCCASIONALLY HEAVY SNOW WITH WIND GUSTS IN EXCESS OF 45 MPH ARE
LIKELY OVER MOUNTAIN PASSES...MAKING TRAVEL DIFFICULT. A SLIGHT
DECREASE IN SHOWER ACTIVITY THIS MORNING WILL BE FOLLOWED BY
ANOTHER ROUND OF HEAVIER SHOWERS THIS AFTERNOON AND EVENING AS
ANOTHER FRONTAL SYSTEM PASSES THROUGH THE REGION. 

BE PREPARED FOR WINTER LIKE WEATHER CONDITIONS IF YOU PLAN TO
DRIVE IN THE MOUNTAINS. CARRY CHAINS AND WARM CLOTHES AND BE SURE
TO CHECK THE LATEST ROAD REPORTS BEFORE DEPARTING.

CAZ068-069-180000-
/O.CON.KSTO.WS.W.0008.000000T0000Z-110518T1200Z/
WESTERN PLUMAS COUNTY/LASSEN PARK-
WEST SLOPE NORTHERN SIERRA NEVADA-
INCLUDING THE CITY OF...CHESTER
451 AM PDT TUE MAY 17 2011

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 AM PDT
WEDNESDAY ABOVE 4500 FEET...

A WINTER STORM WARNING ABOVE 4500 FEET REMAINS IN EFFECT UNTIL
5 AM PDT WEDNESDAY FOR THE WEST SLOPES OF THE NORTHERN SIERRA
NEVADA AND WESTERN PLUMAS COUNTY/LASSEN PARK.

* SNOW ACCUMULATIONS: ADDITIONAL ACCUMULATIONS OF 12 TO 16 INCHES
  OF SNOW ABOVE 7500 FEET WITH 5 TO 10 INCHES ABOVE 5000 FEET...
  AND 4 TO 6 INCHES ABOVE 4500 FEET ARE EXPECTED BY EARLY
  WEDNESDAY MORNING.

* ELEVATION: ABOVE 4500 FEET.

* TIMING: SCATTERED SHOWERS THIS MORNING WILL INCREASE AS ANOTHER
  WEATHER SYSTEM BRINGS MORE SNOW LATE THIS AFTERNOON INTO
  TONIGHT.

* LOCATIONS INCLUDE: LASSEN VOLCANIC NATIONAL PARK...CHESTER... 
  INTERSTATE 80 OVER DONNER PASS...HIGHWAY 50 OVER ECHO 
  SUMMIT... HIGHWAY 88 OVER CARSON PASS.

* WINDS: SOUTHWEST WIND GUSTS TO 45 MPH ARE POSSIBLE THROUGH THE
  PASSES LATE THIS AFTERNOON INTO EARLY WEDNESDAY WITH REDUCED
  VISIBILITY IN BLOWING SNOW AT TIMES.

* IMPACTS: LATE SEASON WINTER LIKE WEATHER WITH SNOW...GUSTY WINDS
  AND COLD TEMPERATURES. DIFFICULT TRAVELING CONDITIONS WITH CHAIN
  CONTROLS AT TIMES. OUTDOOR RECREATIONAL ACTIVITIES IMPACTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE
EXPECTED OR WILL OCCUR. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL
MAKE TRAVEL DIFFICULT OR HAZARDOUS.

&&

$$
618 
WWUS46 KSTO 172328
WSWSTO

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
428 PM PDT TUE MAY 17 2011

...A LATE SEASON STORM WILL CONTINUE TO BRING WINTER LIKE
CONDITIONS TO THE NORTHERN SIERRA NEVADA AND EXTREME SOUTHERN
CASCADE MOUNTAINS THROUGH EARLY WEDNESDAY...

.SNOW...GUSTY WINDS AND COLD TEMPERATURES WILL CONTINUE OVER THE
NORTHERN SIERRA NEVADA AND THE MOUNTAINS OF WESTERN PLUMAS COUNTY
AND LASSEN PARK THROUGH EARLY WEDNESDAY. OCCASIONALLY HEAVY SNOW
WITH WIND GUSTS IN EXCESS OF 45 MPH IS LIKELY OVER MOUNTAIN PASSES
TONIGHT...MAKING TRAVEL DIFFICULT. A GRADUAL DECREASE IN SHOWER
ACTIVITY IS EXPECTED AFTER MIDNIGHT WITH LIGHT PRECIPITATION
CONTINUING THROUGH THE DAY WEDNESDAY.

BE PREPARED FOR WINTER LIKE WEATHER CONDITIONS IF YOU PLAN TO
DRIVE IN THE MOUNTAINS. CARRY CHAINS AND WARM CLOTHES AND BE SURE
TO CHECK THE LATEST ROAD REPORTS BEFORE DEPARTING.

CAZ068-069-181200-
/O.CON.KSTO.WS.W.0008.000000T0000Z-110518T1200Z/
WESTERN PLUMAS COUNTY/LASSEN PARK-
WEST SLOPE NORTHERN SIERRA NEVADA-
INCLUDING THE CITY OF...CHESTER
428 PM PDT TUE MAY 17 2011

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 AM PDT
WEDNESDAY ABOVE 4500 FEET...

A WINTER STORM WARNING ABOVE 4500 FEET REMAINS IN EFFECT UNTIL
5 AM PDT WEDNESDAY. 

* SNOW ACCUMULATIONS: ADDITIONAL ACCUMULATIONS OF 5 TO 10 INCHES
  OF SNOW ABOVE 7500 FEET WITH 3 TO 6 INCHES ABOVE 6000 FEET...
  AND 2 TO 4 INCHES ABOVE 4500 FEET ARE EXPECTED BY EARLY
  WEDNESDAY MORNING.

* ELEVATION: ABOVE 4500 FEET.

* TIMING: SNOW PEAKING IN THE EVENING THEN GRADUALLY DECREASING
  AFTER MIDNIGHT.

* LOCATIONS INCLUDE: LASSEN VOLCANIC NATIONAL PARK...CHESTER... 
  INTERSTATE 80 OVER DONNER PASS...HIGHWAY 50 OVER ECHO 
  SUMMIT... HIGHWAY 88 OVER CARSON PASS.

* WINDS: SOUTHWEST WIND GUSTS TO 45 MPH ARE POSSIBLE THROUGH THE
  PASSES INTO EARLY WEDNESDAY WITH REDUCED VISIBILITY IN BLOWING
  SNOW AT TIMES.

* IMPACTS: LATE SEASON WINTER LIKE WEATHER WITH SNOW...GUSTY
  WINDS AND COLD TEMPERATURES. DIFFICULT TRAVELING CONDITIONS 
  WITH CHAIN CONTROLS AT TIMES. OUTDOOR RECREATIONAL 
  ACTIVITIES IMPACTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE
EXPECTED OR WILL OCCUR. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL
MAKE TRAVEL DIFFICULT OR HAZARDOUS.

&&

$$

EK
519 
WWUS46 KSTO 181155
WSWSTO

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
455 AM PDT WED MAY 18 2011


CAZ068-069-181300-
/O.EXP.KSTO.WS.W.0008.000000T0000Z-110518T1200Z/
WESTERN PLUMAS COUNTY/LASSEN PARK-
WEST SLOPE NORTHERN SIERRA NEVADA-
INCLUDING THE CITY OF...CHESTER
455 AM PDT WED MAY 18 2011

...WINTER STORM WARNING WILL EXPIRE AT 5 AM PDT EARLY THIS
MORNING ABOVE 4500 FEET...

THE WINTER STORM WARNING FOR THE WEST SLOPES OF THE NORTHERN
SIERRA NEVADA AND WESTERN PLUMAS COUNTY WILL BE ALLOWED TO EXPIRE AT
5 AM PDT EARLY THIS MORNING.


* SNOW ACCUMULATIONS: ONLY LIGHT SNOW ACCUMULATIONS ARE EXPECTED TODAY.

* ELEVATION: SNOW LEVELS ABOVE 4500 FEET THIS MORNING CLIMBING TO
  BETWEEN 5000 AND 6000 FEET THIS AFTERNOON. 

* TIMING: LIGHT SHOWERS THROUGH THIS EVENING SHOULD END BY LATE
  TONIGHT.

* WINDS: BREEZY WEST WINDS GUSTING TO 25 MPH.

* IMPACTS: CHAIN REQUIREMENTS AND OTHER MINOR ROADWAY IMPACTS
  THROUGH THE DAY. 


$$

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sacramento, CA wrote its last area forecast discussion before this winter storm warning went out at May 15, 9:05 PM PDT, 17 minutes earlier.

Area forecast discussion, May 15, 9:05 PM PDT, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SACRAMENTO CA
905 PM PDT SUN MAY 15 2011

.DISCUSSION...
AN ACTIVE DAY EARLIER WHICH STARTED OUT WITH LOW SNOW LEVELS IN THE
FOOTHILLS AND THEN BY LATE  MORNING HAD THUNDERSTORMS POPPING OUT
THROUGHOUT THE INTERIOR. THE GREATEST CONCENTRATION OF THUNDERSTORMS
TODAY WAS CENTERED AROUND SACRAMENTO COUNTY BUT OTHER AREAS UP TO
AROUND REDDING AND DOWN SOUTH TO NEAR TRACY HAD SOME ACTIVITY.
TEMPERATURES REMAINED VERY COLD TODAY...ONLY REACHING 53 DEGREES AT
DOWNTOWN SACRAMENTO. THIS SHATTERED THE OLD MINIMUM MAXIMUM RECORD
OF 58 DEGREES IN 1911. BASICALLY ALL AREAS THAT WE KEEP RECORDS FOR
WERE BROKEN TODAY IN THE INTERIOR.

SOME SCATTERED SHOWERS HAVE FLARED UP THIS EVENING OVER THE
SAN JOAQUIN VALLEY BUT SHOULD DISSIPATE AFTER MIDNIGHT. OVER THE
WESTERN SLOPES THE SHOWER ACTIVITY CONTINUES TO DECLINE. I WILL
CANCEL THE CURRENT WINTER STORM WARNING AS A RESULT AND ISSUE A
WINTER STORM WARNING FOR THE NEXT SYSTEM WHICH IS DUE IN LATE IN THE
AFTERNOON THROUGH EARLY EVENING TIME FRAME. THIS SYSTEM WILL CONTAIN
A DECENT AMOUNT OF PRECIPITATION FOR A MAY EVENT WILL HAVE HIGHER
SNOW LEVELS THAN THIS CURRENT ONE DID. GENERALLY BETWEEN 4000 AND
5000 FEET THROUGH THE EVENT WHICH WILL LAST AT LEAST INTO TUESDAY
EVENING AND PERHAPS THROUGH THE NIGHT DEPENDING ON THE MODEL.

WHILE SOME CLEARING IS OCCURRING FOR SOME AREAS THIS EVENING IN THE
SOUTHERN PART OF THE SACRAMENTO VALLEY A JET STEAK MOVING RAPIDLY
TOWARDS NORTHERN CALIFORNIA WILL FILL THE SKIES BACK IN WITH CLOUD
COVER BY MORNING. SOME MODELS INDICATE NO PRECIPITATION IN THE
MORNING WITH THE JET STEAK RAPIDLY APPROACHING I CANT RULE OUT A FEW
MORNING SHOWERS DEVELOPING AHEAD OF THE NEXT FRONT WHICH IS DUE IN
DURING THE AFTERNOON AND EVENING HOURS.

ANOTHER SHORTWAVE WILL DROP DOWN FROM THE GULF OF ALASKA AND MOVE
INTO THE INTERIOR ON TUESDAY AFTERNOON AND EVENING AND SHOWERS
LINGERING INTO WEDNESDAY.

&&

.AVIATION...
WEAK FRONTAL SYSTEM PASSING THROUGH PACIFIC NORTHWEST AND NORCAL
BRINGING CIGS AOA070 THIS MORNING FROM KRDD NORTHWARD. ALSO...OCNL
CIGS AOA070 OVER SIERRA CASCADE RANGE. CIGS EXPECTED TO CLEAR AFTER
19Z KRDD AREA AND AFT 00Z SIERRA CASCADE RANGE AS FRONT SHIFTS
EASTWARD. OTHERWISE...VFR NEXT 24 HOURS ALL TAF SITES UNDER UPPER
RIDGE BUILDING OVER THE GREAT BASIN. VARIABLE MAINLY SOUTHERLY WINDS
LESS THAN 10 MPH EXCEPT SOUTHERLY 10 TO 20 MPH THROUGH THE DELTA.

&&

.STO WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WARNING 4 PM MONDAY UNTIL 10 PM PDT TUESDAY FOR THE
WEST SLOPE NORTHERN SIERRA NEVADA...WESTERN PLUMAS COUNTY/LASSEN
PARK.

&&
Hazardous weather outlook, May 15, 7:00 AM PDT, 14 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SACRAMENTO CA
700 AM PDT SUN MAY 15 2011

CAZ013>019-063-064-066>069-161400-
SHASTA LAKE AREA/NORTHERN SHASTA COUNTY-
BURNEY BASIN/EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY-
CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY-
CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY-
MOUNTAINS SOUTHWESTERN SHASTA TO NORTHERN LAKE COUNTIES-
CLEAR LAKE/SOUTHERN LAKE COUNTY-MOTHERLODE-
EAST FOOTHILLS/NORTH SACRAMENTO VALLEY-
WESTERN PLUMAS COUNTY/LASSEN PARK-WEST SLOPE NORTHERN SIERRA NEVADA-
700 AM PDT SUN MAY 15 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHERN CALIFORNIA.

.DAY ONE...TODAY

WINTER-LIKE STORM MOVING INLAND WITH LIGHT SNOW BEING REPORTED
BETWEEN 2500-3500 FEET AND HEAVIER SNOW ABOVE 6000 FEET. MOST
UNSTABLE WEATHER WILL BE LATER THIS MORNING WITH A CHANCE OF
THUNDERSTORMS ACROSS MUCH OF NORTHERN CALIFORNIA. SMALL HAIL...BRIEF
HEAVY DOWNPOURS...AND LOCALLY GUSTY WINDS COULD BE ASSOCIATED WITH
THUNDERSTORMS. SHOULD STRONG THUNDERSTORMS DEVELOP...CONDITIONS MAY
BE VIABLE FOR A FUNNEL CLOUD OR WEAK TORNADO TODAY. THIS COLD
WINTER-LIKE STORM WILL PUT DAYTIME HIGHS AS MUCH AS 20-25 DEGREES
BELOW AVERAGE TODAY. CONTINUED COOL AND UNSETTLED WEATHER CONTINUES
MONDAY AND TUESDAY. SHOWERS EXPECTED TO BECOME MORE SCATTERED LATER
IN THE AFTERNOON AND DIMINISH TONIGHT.

* WINTER STORM WARNING.......SEE WWUS46 KSTO - WSWSTO FOR DETAILS *

.DAYS TWO THROUGH SEVEN... MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS TO THEIR LOCAL NATIONAL WEATHER SERVICE OFFICE.

THE LATEST WEATHER INFORMATION IS AVAILABLE ON THE INTERNET AT
(LOWER CASE): HTTP://WWW.WRH.NOAA.GOV/STO

In the hours before

Local storm report, May 15, 4:36 PM PDT, 4 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SACRAMENTO CA
436 PM PDT SUN MAY 15 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0433 PM     HAIL             SACRAMENTO              38.57N 121.47W
05/15/2011  E0.25 INCH       SACRAMENTO         CA   TRAINED SPOTTER

            SMALL HAIL AT NATIONALWEATHER SERVICE OFFICE IN
            SACRAMENTO NEAR WATT AND EL CAMINO.

&&

JPOWELL
Local storm report, May 15, 4:43 PM PDT, 4 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SACRAMENTO CA
443 PM PDT SUN MAY 15 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     HEAVY SNOW       SODA SPRINGS            39.32N 120.38W
05/15/2011  M10.0 INCH       NEVADA             CA   TRAINED SPOTTER

            10 INCHES OF NEW SNOW AT ELEVATION 7000 FT

&&

JPOWELL
Local storm report, May 15, 4:54 PM PDT, 4 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SACRAMENTO CA
454 PM PDT SUN MAY 15 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1130 AM     HAIL             4 WNW GRANITE BAY       38.78N 121.20W
05/15/2011  M0.75 INCH       PLACER             CA   TRAINED SPOTTER

            HAIL AT 1130 AM THIS MORNING/ 0.90 RAIN FALL TOTAL FROM
            STORM

&&

JPOWELL
Local storm report, May 15, 5:53 PM PDT, 3 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SACRAMENTO CA
553 PM PDT SUN MAY 15 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 PM     HAIL             2 SE OROVILLE           39.48N 121.54W
05/15/2011  M0.25 INCH       BUTTE              CA   TRAINED SPOTTER

            LOTS OF HAIL COVERING THE GROUND

&&

JPOWELL

Nearby

Winter Storm Warnings in California, 2011Every winter storm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.